Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Bad side effects to depo provera I just wonder if i should stay with it?

I am having some skin issues now not good, my sex drive has gone down hill and mood swings are terrible I have felt like I am crazy and I saw on a website that other women with the same side effects would you stay on it to not get pregnant again? I just don't know and my headaches are bad really bad

Answer Question
 
maybaby07

Asked by maybaby07 at 12:38 PM on Jul. 12, 2008 in About CafeMom

Level 1 (0 Credits)
Answers (5)
  • I had only had ONE shot of the depo and gained about 10 pounds just from that. It also TOTALLY screwed up my periods for the next year and a half! I bled for 3 months straight at one point. I don't recommend it.
    ReneeK3

    Answer by ReneeK3 at 12:53 PM on Jul. 12, 2008

  • I used to take Depo shots regularly for over a year but it would give me headaches, hot flashes, and it gave me a rapid heartbeat. I have been off of it nearly two years and am still suffering some hot flashes and heart problems. Effects can last up to 5 years after you stop. I talked to a RN who is a family friend and she told me that the Depo shot is very dangerous. I would suggest looking into another birth control method. There are many options available. Good luck.
    Nedrin

    Answer by Nedrin at 1:25 PM on Jul. 12, 2008

  • I had a really bad experience with Depo but it wasn't until I had been taking it for a while. I gained over 25lbs in two months and my mood swings were insane! I started getting horrible headaches and would bleed for weeks. It took a month or two after I got off it for my hormones to even out and I am so glad I switched to the IUD. Granted 3 months after I got off the shot I got pregnant with my son!!
    adeuslove07

    Answer by adeuslove07 at 3:12 PM on Jul. 12, 2008

  • I too had a horrible experience with depo. I went crazy, I gained about 15 lbs, bled for 3 months....needless to say I will NEVER try that again. I would suggest a different method. I use only non hormonal methods. Like condoms, V.C.F film, gel, foam
    vivianasmom

    Answer by vivianasmom at 3:36 PM on Jul. 12, 2008

  • I HAD 1 DEPO SHOT AND GAINED 10-15 POUNDS I DID'NT GET A PERIOD FOR A YEAR AND A HALF AND THEN WHEN MY HUSBAND TRIED TO GET PREGO IT TOOK 5 YEARS!
    mommy_kenzie

    Answer by mommy_kenzie at 6:01 PM on Jul. 12, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.